MAUDE Adverse Event Report: U&I CORPORATION DYNA LOCKING TROCHANTERIC NAIL; INTRAMEDULLARY FIXATION ROD

U&I CORPORATION DYNA LOCKING TROCHANTERIC NAIL; INTRAMEDULLARY FIXATION ROD
Model Number NGA2100
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Phenomenon analysis: cut-out is generally well-known as the problem which could be possibly happened after operating the surgery using femoral nail to patients roughly aged over 70 considering the bone density is getting lower as per aging.According to the literature review, the incident rate of cut-out is average on 3.0%(0%~14.9%).(reviewed literatures are attached in this report.) wedge wing, the component which would help the neck screw not to be migrated was not used in the surgery.And by observing some scratches on returned product as well as the x-ray picture showing neck screw is considerably migrated, it is assumed that the fixed nail cap was not optimally placed to the neck screw, followed by the migration as micro-motion was generated by the patient in his daily life.Records review: patient is a korean and this incident happened in korea.We have reviewed the device history record (manufacturing & inspection ) of the relevant products, however, we cannot find any quality problem in those records.Progress on the patient: on (b)(6) 2020, the patient got total hip replacement surgery on the same area as additional surgery after explanting the implants.The patient's condition is going to be consistently monitored.
 
Event or Problem Description
After undergoing trochanteric nail insertion surgery on (b)(6) 2020, the patient started to feel pain in the surgery area.Subsequently the patient visited the hospital on (b)(6) 2020 and it was confirmed that cut-out was observed as the neck screw entered acetabulum.The relevant implants were removed on (b)(6) 2020 then total hip replacement was performed on the patient in the other hospital.

Brand Name
DYNA LOCKING TROCHANTERIC NAIL
Common Device Name
INTRAMEDULLARY FIXATION ROD
Manufacturer (Section D)
U&I CORPORATION
20, sandan-ro 76 beon-gil
uijeongbu-si, gyeonggi-do 11781
KS  11781
MDR Report Key10639771
Report Number9617297-2020-00006
Device Sequence Number19745180
Product Code HSB
UDI-Device Identifier08800015918060
UDI-Public(01)08800015918060(11)190926(10)19I23007
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093707
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNGA2100
Device Catalogue NumberNGA2100
Device Lot Number19I23007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2020
Initial Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR